New results

Hi Folks, your advice would be really appreciated as I haven't a clue what's going on.

I've had the most peculiar last few weeks - I started T3 at the end of March 25mcg with 100/125mcg T4, this seemed to be fine - aches and pains largely gone, exzema on shins gone, more energy, concentration and brain fog improved - not needing to sleep by lunchtime etc.

Had a dose of what seemed like flu with a hugely upset stomach for a week in July and a massive loss of energy again resulting in an increase in T3 dose to 50mcg daily which I'm still on. The problem seems to be now that I really struggle a day or so after a busy day - was wiped out for a week after returning from holiday!

Booked in my blood tests early to see if there was anything amiss and they are:

T4 15.3 (9-24)

T3 9.4 (3.5-6.5)

TSH 0.3 (0.35-5)

GP wants to see me again as she thinks I'm over treated - trouble is that I don't feel that way in the slightest, no palpitations, sweats etc

I'm on selenium, Vit D, methylated folate (due to MTHFR) zinc and magnesium and am Gluten free due to antibodies.

Any advice would be hugely appreciated as this seems to be a new twist in this thyroid journey and can't fathom if there's anything I've missed,

Many thanks.

6 Replies

oldestnewest
  • I don't take T3 but I have had a similar conversation with my Endo regarding a very high T4 reading and a raised TSH reading. She thinks I am over medicated with Levo because I am so tired all the time after doing really well.

    I also had a chest infection in April which took 8-10 weeks to get over and I have not felt right since.

    Sorry I can't be of more help but can sympathise.

  • Thank you DaizeeFoo, I think the stomach thing is where it all started, was doing fine until then!

  • Girlpower, FT3 is considerably over range so you are overmedicated which can cause fatigue and may be why you feel wiped out.

    thyroid.about.com/od/thyroi...

    I had FT3 8.4 on 100+40. Didn't feel overmedicated but hair was coming out in chunks. I halved T3 to 20mcg for 2 weeks to let level drop and then resumed 30mcg. No hypo symptoms and when hair stopped shedding 7 weeks later I figured FT3 was in range. 3 months after reducing by 10mcg FT3 was 4.5.

  • Thank you Clutter, that was an interesting article, I'm going to reduce the T3 to 37.5mcg see how that goes and get the blood retested at the beginning of December - would it still be wise to get it done early in the day before meds? It's good (not good you were losing hair) that you had a symptom of over medication to go by - I think mine will be guesswork until next blood results!

  • Girlpower, very important to take meds after the blood draw otherwise FT4 and FT3 will be very high. TSH is highest with an early morning and fasting test (plenty of water only).

    I didn't know the hairloss was a symptom then. I'll certainly keep an eye on my hairbrush in future though :-D

  • Thanks Clutter - the last test I had was early evening - the only appointment they had, I'll need to get more organised and book a few weeks in advance!

    Hope your hair loss has stopped now.

You may also like...